Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Souslin dendrons


Authors: J. van Mill and E. Wattel
Journal: Proc. Amer. Math. Soc. 72 (1978), 545-555
MSC: Primary 54F50
DOI: https://doi.org/10.1090/S0002-9939-1978-0509253-0
MathSciNet review: 509253
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A dendron is a continuum in which every two distinct points have a separation point. We call a dendron X a Souslin dendron provided that X satisfies the countable chain condition, is not separable and has the additional property that every countable subset of X is contained in a metrizable subcontinuum of X. We prove that the existence of a Souslin line is equivalent to the existence of a Souslin dendron. In addition, each Souslin dendron is a continuous image of some Souslin continuum.


References [Enhancements On Off] (What's this?)

  • [1] C. E. Capel, Inverse limit spaces, Duke Math. J. 21 (1954), 233-245. MR 0062417 (15:976c)
  • [2] J. L. Cornette, "Image of Hausdorff arc'' is cyclically extensible and reducible, Trans. Amer. Math. Soc. 199 (1974), 253-267. MR 0375257 (51:11453)
  • [3] M. J. Faber, Metrizability in generalized ordered spaces, MC tract 53, Mathematisch Centrum, Amsterdam, 1975. MR 0418053 (54:6097)
  • [4] G. L. Gurin, On tree-like spaces, Vestnik Moskov. Univ. Ser. I Mat. Meh. 24 (1969), no. 1, 9-12. (Russian) MR 0253297 (40:6512)
  • [5] R. B. Jensen, The fine structure of the constructible universe, Ann. Math. Logic 4 (1972), 229-306. MR 0309729 (46:8834)
  • [6] I. Juhász, Martin's axiom solves Ponomarev's problem, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 18 (1970), 71-74. MR 0264604 (41:9196)
  • [7] H. Kok, Connected orderable spaces, MC tract 49, Mathematisch Centrum, Amsterdam, 1974. MR 0339099 (49:3862)
  • [8] J. van Mill and A. Schrijver, Subbase characterizations of compact topological spaces (to appear). MR 527844 (80d:54023)
  • [9] J. van Mill and M. van de Vel, Subbases, convex sets and hyperspaces (to appear). MR 618073 (82k:52007)
  • [10] V. V. Proizvolov, On peripherally bicompact tree-like spaces, Soviet Math. Dokl. 10 (1969), 1491-1493. MR 0257982 (41:2631)
  • [11] -, On the hereditary and collective normality of a peripherally compact tree-like space, Soviet Math. Dokl. 11 (1970), 1072-1075.
  • [12] M. E. Rudin, Souslin's conjecture, Amer. Math. Monthly 76 (1969), 1113-1119. MR 0270322 (42:5212)
  • [13] -, Lectures on set theoretic topology, CBMS Regional Conf. Ser. in Math., no. 23, Amer. Math. Soc., Providence, R. I., 1975, pp. 1-76. MR 0367886 (51:4128)
  • [14] L. E. Ward, Topology, Dekker, New York, 1972. MR 0467643 (57:7498)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F50

Retrieve articles in all journals with MSC: 54F50


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1978-0509253-0
Keywords: Souslin line, dendron, inverse limit, monotone mapping
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society